Alert archive / Arizona / High Wind Watches in 2016
High Wind Watch 1, NWS Tucson, AZ
NWS Tucson, AZ issued this high wind watch at Sep 6, 2016, 12:42 PM MST for Cochise County, Pima County, Santa Cruz County, Arizona. It took effect at Sep 7, 2016, 5:00 AM MST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2016, 12:42 PM MST (19:42 UTC)
- In effect from
- Sep 7, 2016, 5:00 AM MST
- Expired
- Sep 7, 2016, 8:09 AM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 17 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 7.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2486 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
457 WWUS75 KTWC 061942 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1242 PM MST TUE SEP 6 2016 AZZ513-070345- /O.CAN.KTWC.WI.Y.0010.160907T1200Z-160908T0000Z/ /O.NEW.KTWC.HW.A.0001.160907T1200Z-160908T0000Z/ DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITY OF BISBEE 1242 PM MST TUE SEP 6 2016 ...HIGH WIND WATCH IN EFFECT FROM 5AM TO 5PM WEDNESDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. THE WIND ADVISORY HAS BEEN CANCELLED. * IMPACTS...STRONG WINDS ASSOCIATED WITH NEWTON ARE EXPECTED TO PUSH INTO SOUTHEAST ARIZONA WEDNESDAY MORNING. THE FORECAST WINDS MAY CAUSE UNSECURED OBJECTS TO BECOME AIRBORNE. ADDITIONALLY...PERIODS OF HEAVY RAINFALL OCCURING IN CONJUNCTION WITH THESE WINDS MAY CAUSE LIMITED VISIBILITY...MAKING DRIVING HAZARDOUS. HIGH-PROFILE VEHICLES MAY ALSO STRUGGLE IN STRONG CROSSWINDS. * TIMING...WINDS WILL BEGIN TO INCREASE JUST BEFORE SUNRISE WEDNESDAY MORNING...WITH THE STRONGEST WINDS OCCURRING AFTER 8 AM MST. AS NEWTON EXITS THE REGION...WIND SPEEDS WILL QUICKLY DIMINISH. SOME SLIGHT MODIFICATION IN TIMING MAY OCCUR AS THE FORECAST BECOMES MORE CERTAIN. * WINDS...WIDESPREAD SUSTAINED WINDS OF 35 TO 50 MPH IN THE MOUNTAINS. A FEW GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE. THE STRONGEST WIND SPEEDS ARE EXPECTED TO OCCUR IN MOUNTAIN LOCATIONS CLOSER TO THE INTERNATIONAL BORDER. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF 65 MPH OR HIGHER. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE HIGH WIND WATCH AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS DEVELOPING HIGH WIND EVENT. && $$ AZZ503-504-507-508-512-514-515-070345- /O.CON.KTWC.WI.Y.0010.160907T1200Z-160908T0000Z/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...NOGALES...TUCSON...GREEN VALLEY... MARANA...VAIL...SIERRA VISTA...BENSON...WILLCOX...CHIRICAHUA NM... MOUNT LEMMON...SUMMERHAVEN 1242 PM MST TUE SEP 6 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM MST WEDNESDAY... * IMPACTS...STRONG WINDS ASSOCIATED WITH NEWTON ARE EXPECTED TO PUSH INTO SOUTHEAST ARIZONA WEDNESDAY MORNING. THE FORECAST WINDS MAY CAUSE LIGHT...UNSECURED OBJECTS TO BECOME AIRBORNE. ADDITIONALLY...PERIODS OF HEAVY RAINFALL OCCURING IN CONJUNCTION WITH THESE WINDS MAY CAUSE LIMITED VISIBILITY... MAKING DRIVING HAZARDOUS. HIGH-PROFILE VEHICLES MAY ALSO STRUGGLE IN STRONG CROSSWINDS. * TIMING...WINDS WILL BEGIN TO INCREASE JUST BEFORE SUNRISE WEDNESDAY MORNING...WITH THE STRONGEST WINDS OCCURRING AFTER 8 AM MST. AS NEWTON EXITS THE REGION...WIND SPEEDS WILL QUICKLY DIMINISH TO BELOW ADVISORY LEVELS. SOME SLIGHT MODIFICATION IN TIMING MAY OCCUR AS THE FORECAST BECOMES MORE CERTAIN. * WINDS...WIDESPREAD SUSTAINED WINDS OF 25 TO 35 MPH IN VALLEY LOCATIONS AND 30 TO 40 MPH IN THE MOUNTAINS. A FEW GUSTS IN EXCESS OF 45 MPH WILL BE POSSIBLE. THE STRONGEST WIND SPEEDS ARE EXPECTED TO OCCUR IN LOCATIONS ALONG IN THE INTERNATIONAL BORDER. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
3 follow-up statements
738 WWUS75 KTWC 070325 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 825 PM MST TUE SEP 6 2016 AZZ503-504-507-508-512-514-515-071400- /O.CON.KTWC.WI.Y.0010.160907T1200Z-160908T0000Z/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...NOGALES...TUCSON...GREEN VALLEY... MARANA...VAIL...SIERRA VISTA...BENSON...WILLCOX...CHIRICAHUA NM... MOUNT LEMMON...SUMMERHAVEN 825 PM MST TUE SEP 6 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM MST WEDNESDAY... * IMPACTS...STRONG WINDS ASSOCIATED WITH NEWTON ARE EXPECTED TO PUSH INTO SOUTHEAST ARIZONA WEDNESDAY MORNING. THE FORECAST WINDS MAY CAUSE LIGHT...UNSECURED OBJECTS TO BECOME AIRBORNE. ADDITIONALLY...PERIODS OF HEAVY RAINFALL OCCURING IN CONJUNCTION WITH THESE WINDS MAY CAUSE LIMITED VISIBILITY... MAKING DRIVING HAZARDOUS. HIGH-PROFILE VEHICLES MAY ALSO STRUGGLE IN STRONG CROSSWINDS. * TIMING...WINDS WILL BEGIN TO INCREASE JUST BEFORE SUNRISE WEDNESDAY MORNING...WITH THE STRONGEST WINDS OCCURRING AFTER 8 AM MST. AS NEWTON EXITS THE REGION...WIND SPEEDS WILL QUICKLY DIMINISH TO BELOW ADVISORY LEVELS. SOME SLIGHT MODIFICATION IN TIMING MAY OCCUR AS THE FORECAST BECOMES MORE CERTAIN. * WINDS...WIDESPREAD SUSTAINED WINDS OF 25 TO 35 MPH IN VALLEY LOCATIONS AND 30 TO 40 MPH IN THE MOUNTAINS. A FEW GUSTS IN EXCESS OF 45 MPH WILL BE POSSIBLE. THE STRONGEST WIND SPEEDS ARE EXPECTED TO OCCUR IN LOCATIONS ALONG IN THE INTERNATIONAL BORDER. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AZZ513-071400- /O.CON.KTWC.HW.A.0001.160907T1200Z-160908T0000Z/ DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...BISBEE...CANELO HILLS 825 PM MST TUE SEP 6 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 AM MST WEDNESDAY THROUGH WEDNESDAY AFTERNOON... * IMPACTS...STRONG WINDS ASSOCIATED WITH NEWTON ARE EXPECTED TO PUSH INTO SOUTHEAST ARIZONA WEDNESDAY MORNING. THE FORECAST WINDS MAY CAUSE UNSECURED OBJECTS TO BECOME AIRBORNE. ADDITIONALLY...PERIODS OF HEAVY RAINFALL OCCURING IN CONJUNCTION WITH THESE WINDS MAY CAUSE LIMITED VISIBILITY... MAKING DRIVING HAZARDOUS. HIGH-PROFILE VEHICLES MAY ALSO STRUGGLE IN STRONG CROSSWINDS. * TIMING...WINDS WILL BEGIN TO INCREASE JUST BEFORE SUNRISE WEDNESDAY MORNING...WITH THE STRONGEST WINDS OCCURRING AFTER 8 AM MST. AS NEWTON EXITS THE REGION...WIND SPEEDS WILL QUICKLY DIMINISH. SOME SLIGHT MODIFICATION IN TIMING MAY OCCUR AS THE FORECAST BECOMES MORE CERTAIN. * WINDS...WIDESPREAD SUSTAINED WINDS OF 35 TO 50 MPH IN THE MOUNTAINS. A FEW GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE. THE STRONGEST WIND SPEEDS ARE EXPECTED TO OCCUR IN MOUNTAIN LOCATIONS CLOSER TO THE INTERNATIONAL BORDER. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF 65 MPH OR HIGHER. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE HIGH WIND WATCH AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS DEVELOPING HIGH WIND EVENT. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
452 WWUS75 KTWC 071032 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 332 AM MST WED SEP 7 2016 AZZ503-504-507-508-512-514-515-080000- /O.CON.KTWC.WI.Y.0010.160907T1200Z-160908T0000Z/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...NOGALES...TUCSON...GREEN VALLEY... MARANA...VAIL...SIERRA VISTA...BENSON...WILLCOX...CHIRICAHUA NM... MOUNT LEMMON...SUMMERHAVEN 332 AM MST WED SEP 7 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * IMPACTS...STRONG WINDS ASSOCIATED WITH NEWTON ARE EXPECTED TO PUSH INTO SOUTHEAST ARIZONA LATER THIS MORNING. THE FORECAST WINDS MAY CAUSE LIGHT...UNSECURED OBJECTS TO BECOME AIRBORNE. ADDITIONALLY...PERIODS OF HEAVY RAINFALL OCCURING IN CONJUNCTION WITH THESE WINDS MAY CAUSE LIMITED VISIBILITY...MAKING DRIVING HAZARDOUS. HIGH-PROFILE VEHICLES MAY ALSO STRUGGLE IN STRONG CROSSWINDS. * TIMING...WINDS WILL STEADILY INCREASE EARLY THIS MORNING ESPECIALLY SOUTH OF TUCSON...WITH THE STRONGEST WINDS OCCURRING AFTER 8 AM MST. GUST TO 45 MPH HAVE ALREADY BEEN RECORDED EARLY THIS MORNING ON MT HOPKINS. AS NEWTON EXITS THE REGION LATE TODAY...WIND SPEEDS WILL QUICKLY DIMINISH TO BELOW ADVISORY LEVELS. * WINDS...WIDESPREAD SUSTAINED WINDS OF 25 TO 35 MPH IN VALLEY LOCATIONS AND 30 TO 40 MPH IN THE MOUNTAINS. GUSTS IN EXCESS OF 45 MPH WILL BE POSSIBLE. THE STRONGEST WIND SPEEDS ARE EXPECTED TO OCCUR IN LOCATIONS ALONG IN THE INTERNATIONAL BORDER. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AZZ513-080000- /O.CON.KTWC.HW.A.0001.160907T1200Z-160908T0000Z/ DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...BISBEE...CANELO HILLS 332 AM MST WED SEP 7 2016 ...HIGH WIND WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... * IMPACTS...STRONG WINDS ASSOCIATED WITH NEWTON ARE EXPECTED TO PUSH INTO SOUTHEAST ARIZONA THIS MORNING. THE FORECAST WINDS MAY CAUSE UNSECURED OBJECTS TO BECOME AIRBORNE. ADDITIONALLY...PERIODS OF HEAVY RAINFALL OCCURING IN CONJUNCTION WITH THESE WINDS MAY CAUSE LIMITED VISIBILITY... MAKING DRIVING HAZARDOUS. HIGH-PROFILE VEHICLES MAY ALSO STRUGGLE IN STRONG CROSSWINDS. * TIMING...WIND GUSTS TO 45 MPH HAVE ALREADY OCCURRED ON MT HOPKINS AND WINDS WILL LIKELY CONTINUE TO INCREASE THIS MORNING WITH THE STRONGEST WINDS OCCURRING AFTER 8 AM MST. AS NEWTON EXITS THE REGION THIS AFTERNOON...WIND SPEEDS WILL QUICKLY DIMINISH. * WINDS...WIDESPREAD SUSTAINED WINDS OF 35 TO 45 MPH IN THE MOUNTAINS. A FEW GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE. THE STRONGEST WIND SPEEDS ARE EXPECTED TO OCCUR IN MOUNTAIN LOCATIONS CLOSER TO THE INTERNATIONAL BORDER. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF 65 MPH OR HIGHER. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE HIGH WIND WATCH AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS DEVELOPING HIGH WIND EVENT. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
973 WWUS75 KTWC 071509 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 809 AM MST WED SEP 7 2016 AZZ513-080000- /O.UPG.KTWC.HW.A.0001.000000T0000Z-160908T0000Z/ /O.EXA.KTWC.WI.Y.0010.000000T0000Z-160908T0000Z/ DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...BISBEE...CANELO HILLS...MADERA CANYON 809 AM MST WED SEP 7 2016 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * IMPACTS...STRONG WINDS ASSOCIATED WITH NEWTON ARE MOVING INTO SOUTHEAST ARIZONA THIS MORNING. THE WINDS MAY CAUSE UNSECURED OBJECTS TO BECOME AIRBORNE. ADDITIONALLY...PERIODS OF HEAVY RAINFALL OCCURING IN CONJUNCTION WITH THESE WINDS MAY CAUSE LIMITED VISIBILITY...MAKING DRIVING HAZARDOUS. HIGH-PROFILE VEHICLES MAY ALSO STRUGGLE IN STRONG CROSSWINDS. * TIMING...WIND GUSTS TO 45 MPH HAVE ALREADY OCCURRED ON MT HOPKINS AND SIMILAR WINDS ARE EXPECTED THROUGH THE REST OF THE DAY. AS NEWTON EXITS THE REGION THIS AFTERNOON...WIND SPEEDS WILL QUICKLY DIMINISH. * WINDS...WIDESPREAD SUSTAINED WINDS OF 25 TO 35 MPH IN THE MOUNTAINS. A FEW GUSTS IN EXCESS OF 45 MPH WILL BE POSSIBLE. THE STRONGEST WIND SPEEDS ARE EXPECTED TO OCCUR IN MOUNTAIN LOCATIONS CLOSER TO THE INTERNATIONAL BORDER. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AZZ503-504-507-508-512-514-515-080000- /O.CON.KTWC.WI.Y.0010.000000T0000Z-160908T0000Z/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...NOGALES...TUCSON...GREEN VALLEY... MARANA...VAIL...SIERRA VISTA...BENSON...WILLCOX...CHIRICAHUA NM... MOUNT LEMMON...SUMMERHAVEN 809 AM MST WED SEP 7 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * IMPACTS...STRONG WINDS ASSOCIATED WITH NEWTON ARE EXPECTED TO PUSH INTO SOUTHEAST ARIZONA LATER THIS MORNING. THE FORECAST WINDS MAY CAUSE LIGHT...UNSECURED OBJECTS TO BECOME AIRBORNE. ADDITIONALLY...PERIODS OF HEAVY RAINFALL OCCURING IN CONJUNCTION WITH THESE WINDS MAY CAUSE LIMITED VISIBILITY... MAKING DRIVING HAZARDOUS. HIGH-PROFILE VEHICLES MAY ALSO STRUGGLE IN STRONG CROSSWINDS. * TIMING...WINDS WILL STEADILY INCREASE EARLY THIS MORNING ESPECIALLY SOUTH OF TUCSON...WITH THE STRONGEST WINDS OCCURRING AFTER 8 AM MST. AS NEWTON EXITS THE REGION LATE TODAY...WIND SPEEDS WILL QUICKLY DIMINISH TO BELOW ADVISORY LEVELS. * WINDS...WIDESPREAD SUSTAINED WINDS OF 25 TO 35 MPH IN VALLEY LOCATIONS AND 30 TO 40 MPH IN THE MOUNTAINS. GUSTS IN EXCESS OF 45 MPH WILL BE POSSIBLE. THE STRONGEST WIND SPEEDS ARE EXPECTED TO OCCUR IN LOCATIONS ALONG IN THE INTERNATIONAL BORDER. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this high wind watch went out at Sep 6, 10:15 AM MST, 2 hours 27 minutes earlier.
Area forecast discussion, Sep 6, 10:15 AM MST, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
1015 AM MST TUE SEP 6 2016
.SYNOPSIS...A good chance of showers and thunderstorms today, then
abundant moisture associated with Hurricane Newton will bring
periods of showers and thunderstorms later tonight into Wednesday
evening. Locally heavy rainfall, flash flooding and strong gusty
winds at times will likely occur. Lingering moisture will maintain a
few thunderstorms Thursday into this weekend.
&&
.DISCUSSION...A strong moisture increase will see a marked increase
in thunderstorms this afternoon with strong outflows and possible
dust an issue. Brief heavy rain possible, especially in the
mountains. Focus for now is on areas near to south of Tucson. We
will probably see a break between this convection and the onset of
main influences from Newton.
As far as Newton, the table is set. Things have to happen just right
to have impact from a tropical system in southern Arizona, and all
analysis and model trends continue to point in the right direction.
The trough to our west and northwest is holding position just long
enough to finish guiding Newton into far northwest Sonora just south
of the border, and then looks like it gets out of the way to allow
Newton in instead of shearing the bulk of the remnants into New
Mexico.
One of the advantages that Newton has is it's forward speed. There a
chance that he could reach the border as a minimal tropical storm
with sustained winds of 39 mph or a little higher. We are issuing a
wind advisory to address this issue, and will be watching trends to
make sure that will cover things.
The update also covered some timing issues, increasing the onset of
heavy precip by 3 or 4 hours with prime time looking like 06z to 21z
Wednesday for most of our area. QPF values are also increasing as we
gain higher confidence in the track. 1 to 3 inch rainfall amounts in
valleys with isolated amounts near 4 are possible. Some mountain
locations, especially closer to the border, could see up to 5
inches. The area that we are currently most concerned about is Santa
Cruz county, however it's looking more and more likely that there
will be plenty of heavy rainfall potential for other areas as well.
The bottom line is Hurricane Newton is holding course and speed with
solid agreement between operational forecast models as well as most
tropical models. A quick look at 12z guidance including the UofA WRF-
NAM and latest HRRR is inspiring increasing confidence in
the forecast.
&&
.AVIATION...Valid thru 08/18Z.
Increasing moisture from the south will bring a steady increase in
mid and high clouds today with a chance of thunderstorms late this
morning through tonight. Local heavy rains and MVFR CIGS/VSBY with
strong storms. SFC winds generally southerly 8-15 kts. Beyond
07/12Z, the remains of Hurricane Newton will push north across the
area Wednesday with heavy rains and potential for a period of strong
winds primarily affecting the KOLS, KALK and KTUS terminals.
Aviation discussion not updated for TAF amendments.
&&
.FIRE WEATHER...Increasing moisture ahead of Hurricane Newton will
bring a few thunderstorms to the area this afternoon and evening
then periods of rain late tonight well into Wednesday night with
flooding rains possible. At this time it looks like zone 151 will
have the greatest impacts with storm total rains of 1-3 inches
possible in the valleys and in excess of 4 inches in the mountains,
especially the Santa Ritas. Strong winds could also be an issue as
the system moves north across the area during the day Wednesday.
Lingering moisture will result in a slight chance of showers and
thunderstorms Friday into Sunday.
&&
.CLIMATE...The lowest maximum daytime temperature on record for
Tucson International Airport on Wednesday, September 7, is 77
degrees set in 1919. The maximum recorded rainfall for Tucson
International Airport on Wednesday, September 7, is 1.15 inches set
in 2006.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from this afternoon through Wednesday evening
for AZZ501>515.
Wind Advisory Wednesday for AZZ503-504-507-508-512>515.
&&
Meyer/French/Leins
Visit us on Facebook...Twitter...YouTube...and at weather.gov/TucsonThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 3:09 AM MST | Flash Flood Watch | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 35 hr |
| Sep 6, 10:55 AM MST | Wind Advisory | TWC | Cochise, Graham, Pima, Pinal, Santa Cruz | 30 hr |
| Sep 6, 3:34 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 116 min |
Nearby
High Wind Watches in Arizona, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.